Alert archive / Louisiana / Freeze Warnings in 2012
Freeze Warning 3, NWS Lake Charles, LA
NWS Lake Charles, LA issued this freeze warning at Nov 24, 2012, 2:17 PM CST for 5 parishes in Louisiana. It took effect at Nov 25, 2012, 12:00 AM CST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 24, 2012, 2:17 PM CST (20:17 UTC)
- In effect from
- Nov 25, 2012, 12:00 AM CST
- Expired
- Nov 25, 2012, 8:00 AM CST
- In force
- 8 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Evangeline Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 8.3 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1858 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 32 m²/s²
- 0-3 km storm-relative helicity
- 27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
273 WWUS74 KLCH 242017 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 217 PM CST SAT NOV 24 2012 ...FREEZING TEMPERATURES EXPECTED FOR PORTIONS OF CENTRAL LOUISIANA... .A COLD HIGH PRESSURE SYSTEM WILL SETTLE OVER THE REGION TONIGHT. THIS SYSTEM WILL BRING A VERY DRY AIR MASS...ALONG WITH CLEAR SKIES AND LIGHT WINDS. THIS WILL LEAD TO TEMPERATURES DROPPING QUICKLY AFTER SUNSET...THEN FALLING STEADILY OVERNIGHT TO BELOW FREEZING BETWEEN MIDNIGHT AND SUNRISE SUNDAY MORNING. LOW TEMPERATURES WILL BE BETWEEN THE UPPER 20S AND LOWER 30S. LAZ028-029-031>033-250600- /O.NEW.KLCH.FZ.W.0003.121125T0600Z-121125T1400Z/ RAPIDES-AVOYELLES-ALLEN-EVANGELINE-ST. LANDRY- INCLUDING THE CITIES OF...ALEXANDRIA...PINEVILLE...MARKSVILLE... BUNKIE...COTTONPORT...SIMMESPORT...MANSURA...OAKDALE...KINDER... VILLE PLATTE...MAMOU...OPELOUSAS...EUNICE 217 PM CST SAT NOV 24 2012 ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM CST SUNDAY. * TEMPERATURE...LOW FROM 28F TO 32F. TEMPERATURE AT OR BELOW FREEZING FROM 3 TO 5 HOURS IN THE COLDEST LOCATIONS. * IMPACTS...POTENTIAL DAMAGE TO TENDER VEGETATION. PETS SHOULD BE BROUGHT INSIDE OR GIVEN WARM SHELTER. ALSO...EXTREME CAUTION SHOULD BE USES WITH SPACE HEATERS TO PREVENT FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$ RUA
1 follow-up statement
890 WWUS74 KLCH 250457 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1057 PM CST SAT NOV 24 2012 ...FREEZING TEMPERATURES EXPECTED FOR PORTIONS OF CENTRAL LOUISIANA... .A COLD HIGH PRESSURE SYSTEM WILL SETTLE OVER THE REGION TONIGHT. THIS SYSTEM WILL BRING A VERY DRY AIR MASS...ALONG WITH CLEAR SKIES AND LIGHT WINDS. THIS WILL LEAD TO TEMPERATURES DROPPING QUICKLY AFTER SUNSET...THEN FALLING STEADILY OVERNIGHT TO BELOW FREEZING BETWEEN MIDNIGHT AND SUNRISE SUNDAY MORNING. LOW TEMPERATURES WILL BE BETWEEN THE UPPER 20S AND LOWER 30S. LAZ028-029-031>033-251400- /O.CON.KLCH.FZ.W.0003.121125T0600Z-121125T1400Z/ RAPIDES-AVOYELLES-ALLEN-EVANGELINE-ST. LANDRY- INCLUDING THE CITIES OF...ALEXANDRIA...PINEVILLE...MARKSVILLE... BUNKIE...COTTONPORT...SIMMESPORT...MANSURA...OAKDALE...KINDER... VILLE PLATTE...MAMOU...OPELOUSAS...EUNICE 1057 PM CST SAT NOV 24 2012 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM CST SUNDAY... * TEMPERATURE...LOW FROM 28F TO 32F. TEMPERATURE AT OR BELOW FREEZING FROM 3 TO 5 HOURS IN THE COLDEST LOCATIONS. * IMPACTS...POTENTIAL DAMAGE TO TENDER VEGETATION. PETS SHOULD BE BROUGHT INSIDE OR GIVEN WARM SHELTER. ALSO...EXTREME CAUTION SHOULD BE USES WITH SPACE HEATERS TO PREVENT FIRES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. PEOPLE SHOULD TAKE MEASURES TO PROTECT PLANTS BY COVERING THEM OR BRINGING THEM INSIDE. ALSO...PETS SHOULD BE PROTECTED OR MOVED INDOORS. BE CAREFUL HEATING YOUR HOME. SPACE HEATERS NEED TO BE KEPT 36 INCHES AWAY FROM ANYTHING THAT CAN BURN. TURN IT OFF WHEN YOU LEAVE THE ROOM OR GO TO BED. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this freeze warning went out at Nov 24, 11:19 AM CST, 2 hours 58 minutes earlier.
Area forecast discussion, Nov 24, 11:19 AM CST, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1119 AM CST SAT NOV 24 2012
.AVIATION UPDATE...VERY DRY HIGH PRESSURE IN PLACE IN THE WAKE OF
YESTERDAYS FRONTAL PASSAGE WILL MAINTAIN CLEAR SKIES. SURFACE HIGH
PRESSURE NOW CENTERED OVER THE SOUTH PLAINS WILL ADVANCE EAST OF
THE REGION SUNDAY WITH A SOUTHERLY FLOW RETURNING.
&&
MARCOTTE
&&
.PREV DISCUSSION... /ISSUED 915 AM CST SAT NOV 24 2012/
UPDATE...
SURFACE RIDGE FROM THE UPPER MIDWEST TO EAST TEXAS WILL CONTINUE
TO BUILD INTO THE FORECAST AREA TODAY. DRY AIR MASS WILL MAKE FOR
SUNNY SKIES. DESPITE THE SUNSHINE...WILL STILL BE ON THE CHILLY
SIDE WITH COLD AIR ADVECTION KEEPING TEMPERATURES AROUND 60F TO THE
LOWER 60S FOR HIGHS THIS AFTERNOON. MARINE OBSERVATIONS SHOW WINDS
HAVE BEGUN TO DECREASE OVER THE NEAR SHORE WATERS...SO WILL DROP
ADVISORY FOR THOSE ZONES DOWN TO EXERCISE CAUTION...AND WILL KEEP
THE ADVISORY FOR THE OUTER WATERS THROUGH NOON. MAIN FORECAST
ISSUE FOR LATER WILL BE TEMPERATURES FOR TONIGHT...AS A FREEZE WARNING
MAY BE POSSIBLE FOR PORTIONS OF CENTRAL LOUISIANA. OTHERWISE..REMAINDER
OF THE FORECAST REMAINS UNCHANGED AT THIS TIME.
RUA
PREV DISCUSSION... /ISSUED 513 AM CST SAT NOV 24 2012/
AVIATION...THE CLOUD DECK AT 4 TO 5 KFT CONTINUES TO CLEAR THE
AREA AND WILL DEPART THE KLFT AND KARA TERMINAL THROUGH THE NEXT 2
TO 3 HOURS. THE BRISK NORTH WIND WILL GRADUALLY EASE THROUGH
THE DAY AND GO CALM OVER NIGHT.
PREV DISCUSSION... /ISSUED 421 AM CST SAT NOV 24 2012/
DISCUSSION...
TEMPERATURES THIS MORNING VARIED GREATLY WITH MID 40S NORTH TO
LOW TO MID 50S SOUTH. HIGH LEVEL CLOUD COVER AND STRONGER WINDS
HAVE KEPT TEMPERATURES UP OVER THE SOUTHERN HALF OF THE AREA. THE
COLD FRONT WAS EXITING OUR LOUISIANA COASTAL WATERS.
NORTHERLY WINDS ALONG AND SOUTH OF THE I-10 CORRIDOR CONTINUED TO
REMAIN ELEVATED WITH WINDS OF 10 TO 15 MPH AND GUSTY. WFO LCH 88D
VAD WIND PROFILE SHOWED WINDS AROUND 25 KNOTS JUST ABOVE THE
SURFACE.
WINDS WILL BE TAPERING DOWN TOWARDS NOON TODAY AND CONTINUING TO
DECREASE THIS AFTERNOON. BOATERS WILL NEED TO KEEP IN MIND THAT A
SMALL CRAFT ADVISORY WILL BE IN EFFECT TODAY ENDING AROUND NOON.
TEMPERATURES WILL BE 10 TO 15 DEGREES COOLER TODAY ACROSS THE REGION
AS COOLER AIR FILTERS INTO AREA.
TONIGHT EXPECT LIGHT WINDS AND CLEAR SKIES TO PROVIDE GOOD
RADIATIONAL COOLING. MOST AREAS WILL REMAIN ABOVE FREEZING TOWARD
SUNDAY MORNING...HOWEVER...SOME AREAS IN CENTRAL LOUISIANA MAY
DROP TO THE LOWER 30S AS LONG AS SOUTHERLY FLOW DOESN'T RETURN TO
QUICKLY. GFS MODEL SHOWS THE SURFACE HIGH TONIGHT SHIFTING EAST BY
SUNDAY MORNING ALLOWING FOR WEAK SOUTHERLY RETURN. SINCE THE
FREEZE AFFECTED AREA LOOKS TO BE RATHER ISOLATED TO ONLY PARTS OF
CENTRAL LOUISIANA...WILL LET DAY SHIFT DECIDE WHETHER THERE SHOULD
BE A FREEZE WARNING TONIGHT ACROSS CENTRAL LOUISIANA OR NOT. GFS
MOS GUIDANCE IS RIGHT ON THE 32 DEGREE MARK FOR ALEXANDRIA
SATURDAY NIGHT SO WE WILL BE LOOKING AT THE NEXT GUIDANCE PACKAGE
FOR ADDITIONAL CHANGES THAT MAY SWAY FOR OR AGAINST A FREEZE
WARNING.
SOUTHERLY FLOW RETURNS ON SUNDAY AS THE UPPER LEVEL NORTHERLY FLOW
BREAKS DOWN AND A ZONAL WEST TO EAST FLOW DEVELOPS AHEAD OF THE
NEXT SYSTEM WHICH WILL BE MOVING INTO THE CENTRAL AND SOUTHERN
PLAINS ON MONDAY. INSTABILITY WILL BE HIGHER WITH THIS NEXT SYSTEM
MAINLY TO OUR NORTHWEST MONDAY AFTERNOON...NEVERTHELESS... WE
COULD SEE SOME STRONGER STORMS DEVELOP LATE IN THE AFTERNOON AND
CONTINUING INTO MONDAY NIGHT AS A STRONG JET WORKS FROM WEST TO
EAST ACROSS THE AREA.
A COLD FRONT WILL MOVE THROUGH THE AREA ON TUESDAY WITH RAPID
DRYING AND HIGH PRESSURE BUILDING BACK INTO THE REGION. STABLE CONDITIONS
WILL LAST ONLY THROUGH THURSDAY OF NEXT WEEK...THEN ANOTHER SHORT
SHORT WAVE WILL TRAVERSE OUR AREA ON FRIDAY. SO THIS FORECAST
PACKAGE BEGINS WITH MENTION OF A FRONT...THEN WE GET ANOTHER ON
TUESDAY OF NEXT WEEK...THEN END THE FORECAST PACKAGE ON FRIDAY
WITH MENTION OF RAIN.
MARINE...
SMALL CRAFT ADVISORY IN EFFECT THROUGH NOON AS BRISK NORTHERLY
WINDS CONTINUE OVER THE NORTHWEST GULF OF MEXICO. WINDS AND SEAS WILL
DIMINISH THIS AFTERNOON.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 63 38 69 57 75 / 0 0 0 20 40
KBPT 63 39 71 59 77 / 0 0 0 20 40
KAEX 59 30 67 51 75 / 0 0 0 20 40
KLFT 61 37 67 54 74 / 0 0 0 20 50
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL NOON CST TODAY FOR THE FOLLOWING
ZONES: WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20
TO 60 NM...WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20
TO 60 NM...WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT EXERCISE CAUTION UNTIL NOON CST TODAY FOR THE
FOLLOWING ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH
ISLAND TX OUT 20 NM...COASTAL WATERS FROM INTRACOASTAL CITY
TO CAMERON LA OUT 20 NM...COASTAL WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM.
&&Hazardous weather outlook, Nov 24, 6:53 AM CST, 7 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 653 AM CST SAT NOV 24 2012 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 251300- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 653 AM CST SAT NOV 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT PATCHY FREEZING CONDITIONS IS POSSIBLE TONIGHT MAINLY OVER CENTRAL LOUISIANA. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SHOWERS AND THUNDERSTORMS WILL INCREASE MONDAY AHEAD OF THE NEXT VIGOROUS WEATHER SYSTEM AND ASSOCIATED COLD FRONT. AN ACTIVE JET STREAM ALOFT MAY CONDITION THE ATMOSPHERE FOR ISOLATED SEVERE STORMS BEGINNING LATE MONDAY INTO MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. GMZ430-432-435-450-452-455-470-472-475-251300- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 653 AM CST SAT NOV 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT UNTIL NOON FOR THE COASTAL WATERS. BRISK NORTHERLY WINDS 15 TO 25 KNOTS AND ELEVATED SEAS THIS MORNING WILL SUBSIDE THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 06
Nearby
Freeze Warnings in Louisiana, 2012Every freeze warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.